MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI I/M ROD LINK; BMET GENERAL KNEE INSTRUMENTS

BIOMET UK LTD. OXF UNI I/M ROD LINK; BMET GENERAL KNEE INSTRUMENTS
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the fixation pin of im link rod broke off during surgery.Instrument failure was noted by surgeon on removal of device.All pieces of the instrument were located within im rod.The instrument belonged to a loan oxford trail case 2 tray.No injury to patient.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: products have been returned to biomet uk ltd for evaluation and forwarded to the complaints processing unit for investigation.Visual inspection of the returned part confirms that the link body rod has fractured at the point where the rod meets the link body.Visual examination of the fracture surface suggests a brittle mechanism of fracture as there is no evidence of plastic deformation before failure.The instrument shows signs of wear & tear, with evidence of surface scratches which are in line with repeated use and reprocessing during its time in field (approximately 6 years).Due to the time in the field and evidence of repeated use, without complaint, there is no suggestion that a dimensional non-conformance would have an impact on the reported event.A review of the manufacturing history records shows that the certificate of conformance confirms that the device was processed and verified in line with the specification & quality characteristics as defined by zimmer biomet before final release.A review of the raw material certs confirms material conformance to specification.A review of the complaint database did not show any capa or hhed associated to this complaint category.Both the severity and occurrence of the reported event are in line with the risk file.No harm to patient has been reported.The item was distributed conforming.Adequate instructions are provided to ensure the instrument is reprocessed correctly.No corrective actions are required at this time.The root cause cannot be confirmed with the available information however, the likely root cause of the reported event is end of usable life of the instrument which has been in the field for approximately 6 years and shows signs of wear and tear due to repeated use.The hazard and reported harm are covered by the risk file and the severity/occurrence and the risk scores are within acceptable limits.The overall risk is considered to be low.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description

Brand Name
OXF UNI I/M ROD LINK
Common Device Name
BMET GENERAL KNEE INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key12335265
Report Number3002806535-2021-00345
Device Sequence Number4542150
Product Code HXC
UDI-Device Identifier05019279404445
UDI-Public05019279404445
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422822
Device Lot NumberZB151001
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1